Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Lip augmentation reaction - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   hi
Doctor :   hI
Doctor :   proceed with your query.
User :   Hi there, had lip filler over 12 months ago and swellng has never gone down..My lips always look swollen and theyitch and are sore..What is wrong with me
Doctor :   since when are you having these symptoms?
User :   nearly from since i had the injections really from the start
Doctor :   OK
User :   some days not to swollen some days they are itchy sore and swollen big
Doctor :   Is it the part of the lip or whole of the lip that is swollen.?
Doctor :   Ok
User :   this is ruining my life.. what is wrong... mainly the whole top lip
Doctor :   Who injected the filler?
User :   a certified dr in australia but he says it isnt the filler it must be some thing else
Doctor :   was it collagen based, bovine based or hyaluronic acid based?
Doctor :   any idea?
User :   have no idea i think restylane
Doctor :   Ok
User :   so what could it be...????
Doctor :   these fillers cn cause an allergic reaction
User :   what for this long do u think
Doctor :   If your body is not able to get accustomed to the type of the filling substance
Doctor :   it will cause itching, rashes, swelling on and off and even infections
User :   so how do i get rid of this
Doctor :   generally the reactions subside in a couple of weeks after the procedure.
User :   no they definetly haven't.. it has runed my life
Doctor :   if persisting beyond you must seek help from a General Physician.
User :   and what will they do
Doctor :   Probably your doctor can suggest steroids which reduce the inflammation around your lips and the itching as well.
User :   do u think sterods will work
User :   after all this time
Doctor :   Steroids come to rescue many a time for doctors
Doctor :   But I do not think there is another options left
User :   so what steroids... like asthma steroids
Doctor :   Local steroids, very mild
Doctor :   they do not have great unwanted side effects
User :   like cortizone
Doctor :   Triamcinalone kind
User :   what do i ask for
Doctor :   Cosmetic surgery like lip augmentation has not done great wonders in terms of physical comfort hence unless necessary clinicians would not advice them
Doctor :   You visit the doctor and ask for local short acting steroid injections
User :   they should not operate many of them
User :   will they inject my lip
Doctor :   Yes
User :   how long till this will work
Doctor :   Actually your doctor has injected Hyaluronic acid in your lip
Doctor :   which is a relatively safe injectable
Doctor :   but your healing has not been great as thought by your doctor
Doctor :   It can work from 3 to 6 months
User :   really that long
Doctor :   yes.
User :   ok thankyou
Doctor :   do you have more questions?
User :   no thanks
Doctor :   did i answer your question?
User :   yes
Doctor :   Ok.Pleasure here.
Doctor :   thanks for consulting me
Doctor :   Bye for ow.
Question is related to
Medical Procedures
Medical Topics
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor